MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The permanent cautery hook (pch) instrument has not been received for failure analysis evaluation.A review of the provided image was performed.Images show a single site pch instrument with what appears to be a broken main tube and broken conductor wire.Distal end components are detached from the main tube.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the instrument tip detached from the permanent cautery hook (pch) and fell into the patient.The fragment was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the fragment was retrieved during the same surgery and returned.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook instrument was analyzed and found to have a broken proximal clevis.The broken proximal clevis was not attached to the main tube but returned with the instrument.There were no missing fragments.Additional observation was that the instrument was found to have a broken conductor wire at proximal clevis additional to the broken clevis.The instrument failed the electrical continuity test.No signs of thermal damage were observed.The instrument was unable to be tested due to the physical damage condition in which it was returned from the customer.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24495771
Report Number2955842-2026-14649
Device Sequence Number4955397
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250221(10)K10250221
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250221 0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown